Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 86, NWS North Platte, NE

June 14, 2003Arthur County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 14, 2003, 6:10 PM MDT for Arthur County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2003, 6:10 PM MDT (00:10 UTC)
Expired
Jun 14, 2003, 7:15 PM MDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Arthur County, NE

The radar

The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WUUS53 KLBF 150010
SVRLBF
NEC005-150115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM MDT SAT JUN 14 2003

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 715 PM MDT

* AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 9 MILES WEST OF
  ARTHUR...MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  FARM AND RANGELANDS OF WEST CENTRAL ARTHUR COUNTY

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE 
DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM 
WINDOWS.

THIS THUNDERSTORM IS PRODUCING EXCESSIVE RAINFALL. IF YOU ARE IN A
LOW LYING AREA BE ALERT FOR RAPIDLY RISING WATER. DO NOT DRIVE ON
WATER COVERED ROADS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4166 10168 4173 10198 4141 10196 4141 10162

$$
SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:22 PM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 14, 1:22 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 PM CDT SAT JUN 14 2003

ATM CONTINUES TO TREND BAROTROPIC.  ISOLATED TSRA DIMINISHES THIS
EVE. THEREAFTER 500MB TEMPS WARM SLIGHTLY.  PRESUMABLY ENOUGH TO
STABILIZE THE ATM SUNDAY AFTN.  NEW AVN THEN SHOWS MOISTURE POOLING
TUES AND WEDS SUFFICIENT FOR TSRA DEVELOPMENT LATE IN THE DAY OR
AT NIGHT BOTH DAYS. ADMITTEDLY THE MODEL IS LIKE A TROPICAL RAIN
FOREST BUT THE 84 HR ETA IS IN GOOD AGREEMENT WITH TUES EVENT SO
FOLLOWED AVN MODEL FOR WEDS. THOSE ARE THE HIGHLIGHTS. THE REST OF
THE FORECAST IS DRY WITH A GENERAL WARMING TREND.

.LBF...NONE.

CDC
Hazardous weather outlook, Jun 14, 4:28 PM MDT, 1 hour 42 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-151015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT. THE THUNDERSTORMS COULD
PRODUCE 3/4 INCH TO 1 INCH HAIL...BUT THE BIGGEST THREAT WITH THE
STORMS IS HEAVY RAIN. WITH WEAK WIND ALOFT THE STORMS THAT DO
DEVELOP WILL BE NEARLY STATIONARY AND COULD PRODUCE RAINFALL TOTALS
OF AN INCH TO AN INCH AND A HALF. STILL THE STORMS WILL BE SPOTTY
WITH NO GENERAL OR WIDESPREAD RAIN LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT SIGNIFICANT CHANCE OF THUNDERSTORMS IS TUESDAY NIGHT AND
WEDNESDAY AS ANOTHER FRONT MAKES ITS WAY ONTO THE PLAINS. SEVERE
WEATHER IS POSSIBLE WITH THAT SYSTEM BECAUSE OF VERY UNSTABLE
ATMOSPHERIC CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

STORMS SPOTTERS ARE NOT LIKELY TO BE NEEDED TONIGHT...BUT THEY MAY
BE NECESSARY TUESDAY NIGHT AND WEDNESDAY.

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:53 PM MDTSevere Thunderstorm WarningLBFCherry52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.